- A doctor has mistakenly injected a woman with a bottle of COVID-19 vaccine which contains 6 doses
- Noa Hospital's spokesperson Daniella Gianelli stated the patient was in good health
- The woman was discharged on Monday, May 11, and is under observation for any side effects
- Some of the side effects of the vaccine include headache, fever, and weakness in joints
A doctor at Noa Hospital in Italy has accidentally injected a 23-year-old woman with six doses of the Pfizer BioNTech COVID-19 vaccine.
According to a report by CNN, the patient was discharged on Monday, May 11, after being under close observation for any effects after the overdos'e.
The facility's spokesperson Daniella Gianelli confirmed the incident and stated the patient was in good health.
She disclosed the doctor administered the dosage after filling a syringe with a full bottle of the vaccine only to realise the mistake after the injection.
Gianelli noted health officials would continue to study the patient who was given priority for vaccination due to her status as an intern in the psychology department.
The Italian government had in April ordered mandatory vaccination of all frontline workers to protect them against the COVID-19 disease.
As of Monday, May 11, the European country had confirmed 4.1 million cases with over 123,000 deaths according to data provided by the Center for Systems Science and Engineering (CSSE) at Johns Hopkins University.
Side effects of COVID-19 vaccine
Meanwhile, some of the side effects of the vaccine include:
- Pain in the arm.
- Weakness in joints, unable to walk after vaccination.
- Producing more saliva in the mouth.
- Scratching too much on the body.
- Dizzyness and lost consciousness.
The Presidential Steering Committee (PSC) on COVID-19 has reimposed the nationwide curfew earlier put in place to control the spread of the virus.